Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Charleston, WV

August 2, 2014Braxton County, Lewis County, Upshur County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 2, 2014, 7:42 PM EDT for Braxton County, Lewis County, Upshur County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2014, 7:42 PM EDT (23:42 UTC)
Expired
Aug 2, 2014, 10:45 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Braxton County, WV, Lewis County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 119 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 7:45 PM EDTFLASH FLOOD1 Ene Camden, WVWATER FLOWING OVER ROAD AT INTERSECTION OF DRY FORK RD AND RUSH RUN RD ALONG DRY FORK CREEK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WGUS51 KRLX 022342
FFWRLX
WVC007-041-097-030245-
/O.NEW.KRLX.FF.W.0028.140802T2342Z-140803T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT SAT AUG 2 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BRAXTON COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SUTTON...
  LEWIS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WESTON...
  UPSHUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BUCKHANNON...

* UNTIL 1045 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  REPETITIVE RAIN SHOWER OVER THE WARNED AREA PRODUCING OVER 1 INCH  
  OF RAIN PER HOUR. FLASH FLOOD GUIDANCE INDICATES THAT IT WILL TAKE 
  AROUND 1 INCH OF RAIN TO PRODUCE FLASH FLOODING IN BRAXTON...LEWIS 
  AND UPSHUR COUNTIES. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL
  JACKSON LAKE STATE PARK AND JACKSON MILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3872 8028 3876 8050 3856 8061 3864 8099
      3882 8074 3887 8072 3890 8061 3898 8068
      3915 8061 3910 8037 3901 8011

$$

08
2 follow-up statements
395 
WGUS71 KRLX 030140
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EDT SAT AUG 2 2014

WVC007-030143-
/O.CAN.KRLX.FF.W.0028.000000T0000Z-140803T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRAXTON WV-
940 PM EDT SAT AUG 2 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR BRAXTON COUNTY...

AT 927 PM EDT...RAINFALL HAS MOVED NORTHEAST...OUT OF BRAXTON 
COUNTY. THE THREAT OF FLASH FLOODING NO LONGER EXIST...AND THE FLASH 
FLOOD WARNING HAS BEEN CANCELLED. 

DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS. WATER LEVELS OF CREEKS 
AND SMALL STREAMS MAY CONTINUE HIGH THROUGH AT LEAST 1045 PM. 

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3901 8011 3872 8028 3875 8045 3879 8046
      3880 8049 3883 8047 3886 8053 3885 8054
      3887 8056 3886 8058 3890 8060 3898 8068
      3915 8061 3910 8037

$$

WVC041-097-030245-
/O.CON.KRLX.FF.W.0028.000000T0000Z-140803T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-UPSHUR WV-
940 PM EDT SAT AUG 2 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
UPSHUR AND LEWIS COUNTIES...

AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE LIGHT TO MODERATE RAIN OVER NEAR SATURATED TERRAIN ACROSS 
LEWIS AND UPSHUR COUNTIES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTON...
STONEWALL JACKSON LAKE STATE PARK...JACKSON MILL AND BUCKHANNON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3901 8011 3872 8028 3875 8045 3879 8046
      3880 8049 3883 8047 3886 8053 3885 8054
      3887 8056 3886 8058 3890 8060 3898 8068
      3915 8061 3910 8037

$$

08
978 
WGUS71 KRLX 030243
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1043 PM EDT SAT AUG 2 2014

WVC041-097-030252-
/O.EXP.KRLX.FF.W.0028.000000T0000Z-140803T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-UPSHUR WV-
1043 PM EDT SAT AUG 2 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1045 PM EDT FOR UPSHUR AND
LEWIS COUNTIES...

THE HEAVY RAIN THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA..THEREFORE THE FLASH FLOOD WARNING THAT WAS IN EFFECT HAS BEEN 
ALLOWED TO EXPIRE. STREAMS AND CREEKS HAVE BEGUN TO RECEDE AND NO 
LONGER POSE A FLASH FLOOD THREAT.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND DON'T DROWN. DO NOT 
DRIVE YOUR CAR ON FLOODED ROADWAYS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3901 8011 3872 8028 3875 8045 3879 8046
      3880 8049 3883 8047 3886 8053 3885 8054
      3887 8056 3886 8058 3890 8060 3898 8068
      3915 8061 3910 8037

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:11 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 2, 6:11 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
611 PM EDT SAT AUG 2 2014

.SYNOPSIS...
AN UPPER LEVEL LOW CROSSES TONIGHT INTO SUNDAY.  WEAK HIGH PRESSURE
PASSES EARLY NEXT WEEK. A COLD FRONT CROSSES MID WEEK.  A STRONGER
HIGH THEN BUILDS IN TO CLOSE OUT THE WORK WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
600 PM UPDATE...
EARLY UPDATE TO ADJUST TO CATEGORICAL POPS WITH THE MAIN LINE OF
SHOWERS AND THUNDERSTORMS THIS EVENING...AND TO BETTER TIME THE
LINE AS IT CROSSES WEST TO EAST. STORMS SHOWING SIGNS OF
WEAKENING...AND EXPECT THIS TREND TO CONTINUE AS THEY CONTINUE
EASTWARD THIS EVENING...WITH LESS INSTABILITY NOTED FURTHER EAST
OF THE I79 CORRIDOR.

PREVIOUS DISCUSSION...
THE HRRR SEEMS TO HAVE THE BEST HANDLE ON WHAT IS CURRENTLY GOING
ON ALTHOUGH NONE OF THE MODELS SEEM TO BE GRASPING WHAT APPEARS TO
BE A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF AN UPPER
LEVEL TROUGH APPROACHING THE MIDDLE OHIO VALLEY. THAT TROUGH
BECOMES A CLOSED LOW AT TIMES AS IT MOVES ACROSS TONIGHT. IT THEN
OPENS UP AND PULLS OUT OF THE AREA ON SUNDAY.

HAVE THE ASSOCIATED CONVECTION WANING WITH THE SUNSET TONIGHT...THEN
REFIRING A BIT DURING THE HEATING OF THE DAY SUNDAY...BEFORE
TRENDING DRIER FROM THE W LATE IN THE DAY...AS THE SYSTEM BEGINS
PULLING OUT OF THE AREA.  WILL HAVE TO WATCH THE SLOWER CELL
MOVEMENT AS THE FLOW IN THE COLUMN WEAKENS UNDERNEATH THE UPPER
LEVEL TROUGH AXIS.

TEMPERATURES LOOKED GOOD IN LIGHT OF THE LATEST GUIDANCE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SHORTWAVE ENERGY PUSHES OFF TO THE EAST BEGINNING OF THE
PERIOD...WITH DRIER WEATHER AS HIGH PRESSURE BUILDS IN. FLOW WILL
TURN MORE SOUTHEASTERLY LATER IN THE DAY MONDAY...WITH UPSLOPE
SHOWERS POSSIBLE OVER THE HIGHER TERRAIN COUNTIES.

UNSETTLED WEATHER WILL RETURN TO THE AREA TUESDAY THROUGH THURSDAY
AS A FRONTAL BOUNDARY SAGS SOUTH ACROSS THE AREA. STILL SOME
TIMING...PLACEMENT DIFFERENCES AMONG THE MODELS...AND FOLLOWED THE
TREND OF THE ECMWF IN TERMS OF POPS...WHICH IS SLOWER...AND NOT AS
COOL AS THE GFS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UNCERTAINTY EXISTS IN THE LONG TERM PERIOD CONCERNING THE SOUTHWARD
EXTENT OF A FRONTAL BOUNDARY MID WEEK...AND THE APPROACH OF ANOTHER
SYSTEM...THAT SHOULD AFFECT THE AREA TOWARDS THE END OF THE PERIOD.
KEPT A BROAD BRUSH OF POPS...AND OVERALL UNSETTLED WEATHER TREND
DURING THE EXTENDED PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
THUNDERSTORMS ARE LIKELY TOO INCREASE IN AREA COVERAGE IN THE HEAT
OF THE AFTERNOON...AND IN RESPONSE TO AN UPPER LEVEL TROUGH
APPROACHING FROMM THE W. THESE STORMS WILL DISSIPATE AFTER SUNSET.
DENSE VALLEY FOG IS LIKELY OVERNIGHT INTO SUNDAY MORNING. MVFR
STRATOCU MAY ALSO SHOW UP OVER EASTERN WV TONIGHT.

SUNDAY WILL BE A MAINLY VFR DAY ONCE THE FOG BURNS OFF...AS THE
UPPER LEVEL TROUGH PULLS OUT OF THE AREA...WITH ISOLATED TO
SCATTERED CONVECTION MOVING EWD.

FLOW SFC AND ALOFT WILL BE LIGHT AND VARIABLE...BECOMING LIGHT NW
ALOFT OVERNIGHT AND SUNDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z MONDAY...

FORECAST CONFIDENCE: MEDIUM TO HIGH.

ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF CONVECTION MAY VARY
INTO THIS EVENING.  TIMING AND EXTENT OF FOG MAY VARY...ALTHOUGH
CONFIDENCE IN DENSE FOG IN GENERAL IS HIGH.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    M    M    H    H    M    M    L    L    L
HTS CONSISTENCY  H    M    M    H    H    H    H    M    M    H    L    L
BKW CONSISTENCY  H    H    H    H    H    M    M    M    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    M    M    L    L    L    L    L
PKB CONSISTENCY  H    M    M    M    M    H    H    H    M    H    L    L
CKB CONSISTENCY  H    H    H    M    M    M    H    M    M    H    L    L

AFTER 00Z MONDAY...
VLIFR IN DENSE RIVER VALLEY FOG OVERNIGHT AND EARLY MORNING AS FOG
SEASON IS UPON US...AND WEAK HIGH PRESSURE BUILDS ACROSS THE AREA
EARLY NEXT WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/RPY/30
NEAR TERM...TRM/50
SHORT TERM...SL
LONG TERM...SL
AVIATION...TRM
Hazardous weather outlook, Aug 2, 2:59 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
259 AM EDT SAT AUG 2 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-030700-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
259 AM EDT SAT AUG 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 6:14 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
614 PM EDT SAT AUG 2 2014

WVZ024-034-022315-
MINGO WV-WYOMING WV-
614 PM EDT SAT AUG 2 2014

...SPECIAL WEATHER STATEMENT FOR WYOMING AND SOUTHEASTERN MINGO
COUNTIES UNTIL 715 PM EDT...

AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF
LOGAN...MOVING EAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR HANOVER AROUND 620 PM...COAL MOUNTAIN AROUND
630 PM...CLEAR FORK...BAILEYSVILLE...AND CYCLONE AROUND 635 PM...
OCEANA AROUND 645 PM...WOLF PEN AROUND 650 PM...PINEVILLE AND
KOPPERSTON AROUND 655 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3753 8183 3755 8184 3754 8192 3766 8193
      3768 8186 3766 8182 3770 8170 3773 8172
      3779 8150 3778 8146 3775 8142 3759 8131
      3755 8131 3750 8124 3749 8125

08
Special weather statement, Aug 2, 6:20 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT SAT AUG 2 2014

WVZ036-037-022315-
FAYETTE WV-NICHOLAS WV-
620 PM EDT SAT AUG 2 2014

...SPECIAL WEATHER STATEMENT FOR NORTHERN FAYETTE AND NICHOLAS
COUNTIES UNTIL 715 PM EDT...

AT 611 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR GAULEY BRIDGE AROUND 630 PM...ANSTED AROUND
640 PM...DRENNAN AROUND 655 PM...DRENNAN AROUND 700 PM...KESSLERS
CROSS LANES AROUND 705 PM AND MOUNT NEBO AROUND 715 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3808 8070 3810 8087 3808 8088 3806 8086
      3807 8081 3805 8080 3801 8134 3804 8137
      3818 8133 3819 8131 3826 8123 3844 8082
      3813 8062

08
Local storm report, Aug 2, 6:25 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
625 PM EDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     CHARLESTON              38.35N  81.63W
08/02/2014                   KANAWHA            WV   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN IN THE ROADWAY ALONG
            SHAMROCK ROAD

&&

EVENT NUMBER RLX1401143

SL
Local storm report, Aug 2, 6:34 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     TSTM WND DMG     1 WNW PROCTORVILLE      38.44N  82.40W
08/02/2014                   LAWRENCE           OH   911 CALL CENTER

            TREES DOWN ALONG ROUTE 243

&&

EVENT NUMBER RLX1401144

MZ
Local storm report, Aug 2, 6:46 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HEAVY RAIN       GLASGOW                 38.20N  81.43W
08/02/2014  E1.50 INCH       KANAWHA            WV   911 CALL CENTER

            MUD SLIDE ON MACCORKLE AVE BETWEEN EAST BANK AND CROWN
            HILL...BOTH LANES CLOSED -- RAINFALL OF 1.5-1.75
            ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1401145

ARJ
Local storm report, Aug 2, 7:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT SAT AUG 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      2 ESE CAMDEN            39.05N  80.53W
08/02/2014                   LEWIS              WV   TRAINED SPOTTER

            6-12 INCHES OF WATER FLOWING ACROSS ROUTE 33 WEST OF
            WESTON

&&

EVENT NUMBER RLX1401146

MZ

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 4:16 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason44 min
Aug 2, 4:58 PM EDTSevere Thunderstorm WarningRLXKanawha, Putnam62 min
Aug 2, 6:00 PM EDTFlash Flood WarningRLXKanawha3 hr
Aug 2, 6:14 PM EDTSpecial Weather StatementRLXWyoming61 min
Aug 2, 6:20 PM EDTSpecial Weather StatementRLXFayette, Nicholas55 min

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.